top of page

Cannabinoid Hyperemsis Syndrome - #PHARMFAX

Maybe the devil’s lettuce is actually whats making you profusing vomit.

 


Maybe the devil’s lettuce is actually whats making you profusing vomit. Tetrahydrocannabinol (THC) effects within the endocannbinol system has become the focus of research to explain its therapeutic effects on inflammation, seizures, emesis, and appetite. Even though legalization increases, be mindful of cannabinoid hypermesis syndrome. THC can have a biphasic effect, which produces parodoxcical nausea/vomiting and abdominal pain. Its been proposed that potency, frequency of use, alterations of cannabinoid receptor, and/or disequillibrium between the hypothalamix-gut axis. Treatment is multimodal. The best way to not get cannabinoid hyperemesis syndrome is to abstain from dabbling in the devil’s lettuce, but I’m not your dad. Volume repltion is a must. Consider ondansetron or antidopamnergics. Droperidol seems to work pretty good. Benzodiazepines are useful with anxious patients. Promethazine can be another option. Capsaicin and hot showers are things to consider at home. Check out another video on my page, and I hope you learned something new. The ALL PHARMWYZE SOURCE (including references) www.pharmwyze.com Follow @pharmwyze on your favorite social media platform #cannabinoidhyperemesissyndrome #tetrahydrocannabinol #cannabis #pharmwyze #pharmfax #emergencymedicine #criticalcare #nursing #medicine #pharmacy

4 views0 comments

Comments


bottom of page